Metoprolol is a beta blocker. It is good at reducing heart rate and BP but will make you feel very tired until your body gets used to it (that takes at least a couple of weeks). If you are allergic and itching I would look for a different drug.
Cardizm is a calcium channel blocker. It works differently to lower the work load of the heart and lower BP. If your tachycardia came back on Cardizm, it isn't the right drug for you either.
I took metoprolol for a month once and gained almost 6 kg (13 pounds). The doctor switched me to a different beta blocker, called Visken (PINDOLOL). My symptoms remained under control but I lost the extra weight I had gained.
There are many different drugs to treat your rapid heat rate. Any one of them may end up being the right one for you. It isn't usually clear why two people will respond differently to the same drug or class of drugs. If you are allergic to one one beta blocker, you may still be able to tolerate a different one. That is why you and your doctor sometimes face a long trial and error process to find what works best FOR YOU with the least side effects. Allergic reactions or complete ineffectiveness mean you need to change drugs quickly. Otherwise, you will often need to take a new drug for a minimum of two weeks to see if it is going to work for you.
I know this becomes very difficult when you aren't feeling well and want an answer NOW. Keep telling your doctor what is going on and ask to trial a different drug when the one you are taking isn't working. It will be well worth the time and effort and expense when you find the drug that clears your symptoms without causing a bunch of new ones.
I suggest seeing a cardiologist. Medicine has become so complicated that no family doctor can possibly know more than a fraction of what specialists know - and there is even great variation among specialists. It is important to know, for instance, what is causing the tachycardia: is it coming from the sinus node, is it atrial, is it ventricular, is it supraventricular, or what? If it is sinus node, it may be something that is no more than a nuisance stoppable by means as simple as cold water dashed on the face! On the other hand, it could be dangerous.I know: been there, done that.
Interesting because I haven't found the cardiologist yet who actually cares a hoot about the cause of my arrhythemia. They wanted to run all the tests and find something they could throw drugs or a scalpel at to make it better. I do so appreciate that! BUT, I'd love to find one who wants to identify the actual CAUSE so we could treat (or maybe even eliminate) that instead of treating the symptom.